The chemotherapy treatments ended in feb. 2010. My teeth are now yellowish and more sensitive than before. Will the zoom treatment help, I am concerned that any whitening treatment will make my teeth more sensitive. Please advise. I do not do well with pain anymore. Thank you.
Yellow Teeth After Chemotherapy Treatments
Doctor Answers 3
Zoom should work for Chemo stains..
I believe that the Zoom will work for the stained teeth in your case. Just use a tray for one week before to desensitize the teeth first and a tray after and you should be fine..discus this with your Zoom provider in advance..flouride treatments to follow to re harden the enamel also...
Have a question? Ask a doctor
Yellow Teeth and Chemotherapy
You are in luck. Your issue with yellow teeth from Chemotherapy can easily be treated with many methods of tooth whitening. The sensitivity issue should and can be managed prior to the whitening with strong desensitizing toothpastes and Fluoride Gel tray treatments. You should also have your teeth carefully examined for other damage from the Chemotherapy to the teeth and soft tissues.
Yellow Teeth After Chemotherapy
I have not known chemotherapy in and of itself to cause yellow teeth. I have known the effects of chemotherapy to cause severe nausea and vomiting. This in turn will allow the stomach acid which is highly corrosive to erode the enamel of the tooth allowing the darker underlying dentin to shine through making your teeth extremely sensitive and yellow. There are products that can be used with gentle home care that will help to remineralize the surface of the tooth reducing its sensitivity. Using a low abrasive toothpaste and non alcohol based mouthwashes will be of great help as chemotherapy usually cause dry mouth syndrome which can led to gum line cavities and bad breath. To avoid secondary problems cleanings every three months with your dentist would be advisable. I would need to do an exam to evaluate the remaining enamel to determine if whiting is a possible option.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.